MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6565-0-032
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Broken ceramic cup updated event as per sales rep: this was revision due the fact that the ceramic head was broken.
 
Event or Problem Description
Broken ceramic cup.Updated event as per sales rep: this was revision due the fact that the ceramic head was broken.
 
Additional Manufacturer Narrative
Correction to explant date.Reported event: an event regarding crack/fracture involving a ceramic head.The event was confirmed by inspection.Method & results: -product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar).This inspection indicated the returned devices are shown.The device was examined with the aid of a stereo microscope at magnifications up to 50x.The fractured pieces of the head were labeled a-d for clarity.The returned, fractured ceramic head is shown.Metal transfer markings and secondary chipping were observed on the head fragments.The fracture surfaces were damaged by post-fracture chipping which obscured the fracture surfaces.The general fracture morphology is consistent with a longitudinal fracture.This type of longitudinal fracture pattern is created by overload hoop stresses caused by the wedge effect of the stem trunnion.A continuous metal transfer ring was not observed at the proximal end of the head taper.The observation of a continuous metal transfer ring at the proximal end of the head taper is consistent with proper seating between the head taper and stem trunnion.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: a material analysis has been performed.The report concluded: the returned ceramic head had fractured.The head likely fractured due to hoop stresses caused by the edge effect.Damage was observed on the insert and head fragments consistent with articulating against each other after the head fractured.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported that ceramic head was broken.The event was confirmed by inspection.The exact cause of the event could not be determined because insufficient information was provided.Additional information including device lot id, operative reports, progress notes and x-rays are needed to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11575388
Report Number0002249697-2021-00550
Device Sequence Number19738507
Product Code LPH
UDI-Device Identifier04546540402134
UDI-Public04546540402134
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6565-0-032
Device Catalogue Number6565-0-032
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight90